Ask a doctor

Bruising After Botox, Is this Normal?

I had Botox injected saturday afternoon. Sunday morning I woke up with a red dot in the middle of my forehead and a few by my hair line. I have read that brusing is normal sometimes. The first time I had this done I had nothing. Its Monday night now and the dot has not gotten any better. is this just a broken blood vessel and how long w/it last? Besides that the botox so far looks good.

Doctor Answers 19

Bruising after Botox injections...

Unfortunately, bruising is always a possibility when an injection is done.  There is no magical formula, and any physician who has injected Botox or other fillers has had bruising on occasion.  Often times there may be no bruising at all, but sometimes it happens.  Usually the physician can apply some pressure to the area when he sees that a bruise may occur to decrease the possibility of a large bruise.  If it does occur, it will usually resolve in a few days.  You may feel free to cover it up with make-up.  If you have any concerns, make an appointment with the physician who injected you so he can take a look and answer any questions you have. 

Edison Facial Plastic Surgeon
5.0 out of 5 stars 113 reviews

1150 Amboy Ave
Edison, NJ 08837

Bruising after Botox

Brusing in a known possible side effect of Botox.  This is why sometimes ice packs are used before and after treatment.  Any procedure that involves a needle stick couild potentially result in brusing.  If one is on aspirin, NSAIDs (e.g. ibuprofen), or blood thinners the risk is even higher.  Brusing will likely resolve in 1 week.  Discuss this problem with your injector.

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 10 reviews

853 Broadway 14th Street
New York, NY 10003

Bruising After Botox, Is this Normal?

Sounds very in the norm but why not call your chosen injector? They would know if you has a bleed from the needle sticks. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 77 reviews

6330 Manor Lane
Miami, FL 33143

What is the risk of bruising with Botox treatments?

Unfortunately with treatments that involves injections, bruising can occur.  Any needle stick can result in in a small bruise no matter the skill of the injector or if all precautions are taken (ie.  aspirin, ibuprofen or other blood thinners are avoided).  It is just the risk of the procedure but the risk is small.  Also, taking such precautions should help further minimize the risk.  If a bruise does occur, quick application of a cold pack and addition of arnica/vitamin K can lessen the bruise and expedite its resolution

Steven E. Rasmussen, MD, FAAD
Austin Dermatologist
5.0 out of 5 stars 3 reviews

1807 Slaughter Lane
Austin, TX 78748

Botox and bruising

Sometimes bruising can be experienced after Botox injections.  It is often worse if you have taken blood thinners like aspirin or NSAID's recently.

Steven Wallach, MD
New York Plastic Surgeon
4.5 out of 5 stars 20 reviews

1049 Fifth Ave
New York, NY 10028

Bruising After Botox, Is this Normal?

  Botox, like all neurotoxin treatments (Dysport and Xeomin) is a needle based therapy.  As such, bruising can and does occur but typically is very minimal.  If you're concerned ask the MD that did your Botox treatment.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

8500 Wilshire Blvd
Beverly Hills, CA 90211

Bruising is normal after Botox but can be minimized

The vascular bed within the skin is random.  The more pokes you do, the more of a chance you have of hitting a small blood vessel and causing a bruise. Experienced physicians can become very skilled at minimizing any bruising with Botox injections.  As they say, the most important thing about any Botox treatment is not necessarily the price, but the physician doing the treatment.   There is a new program to designate physicians with solid experience injecting Botox. Look for the "Expert Injector" Certification in a physician when selecting a Botox treatment.

Charles Crutchfield, MD
Minneapolis Dermatologic Surgeon
4.0 out of 5 stars 14 reviews

1185 Town Centre Drive
Eagan, MN 55123

Bruising after Botox

It is very common for some bruising to appear after an injection treatment. The bruising will gradually go away within two weeks or so. Make sure to avoid medications that encourage bleeding, like ibuprofen and aspirin.

Michael Constantin Gartner, DO
Paramus Plastic Surgeon
4.5 out of 5 stars 88 reviews

3 Winslow Place
Paramus, NJ 07652

Bruising after botox

Swelling, redness, discomfort and bruising are common and settles down within 3 days or so. This sounds like what happened to you. Rest assured, the bruising will subside over the next week or so. Follow your injector's post-care instructions to facilitate healing.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 108 reviews

362 Fairlawn Avenue
Toronto, Ontario M5M 1T6

Mild Bruising after Botox

Yes, any time a treatment is rendered using a needle, there is a possibility of a bruise even with the best techniques.  There are many actions a patient may take prior to treatments to minimize this outcome (ex: avoiding alcohol the night before, fish oil supplements, Ibuprofen, etc).  

We use icing throughout the treatment to minimize this reaction.  Be certain to ask your practitioner ahead of time regarding recommendations prior to treatment.  

As for now, being that you indicated you are satisfied with your treatment outcomes, try not to worry about the mild bruises as they will clear with time. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

23211 Hawthorne Blvd.
Torrance, CA 90505

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.